Alert archive / North Dakota / Wind Advisories in 2022

Wind Advisory 26, NWS Bismarck, ND

May 30, 202232 counties in North Dakota

NWS Bismarck, ND issued this wind advisory at May 30, 2022, 2:34 AM MDT for 32 counties in North Dakota. It took effect at May 30, 2022, 3:00 PM MDT. It was in force for 27 hr.

The area

The counties it named.

The facts

Issued
May 30, 2022, 2:34 AM MDT (08:34 UTC)
In effect from
May 30, 2022, 3:00 PM MDT
Expired
May 31, 2022, 6:00 PM MDT
In force
27 hr
Issued by
NWS Bismarck, ND
All 32 counties

Adams County, ND, Billings County, ND, Bottineau County, ND, Bowman County, ND, Burke County, ND, Burleigh County, ND, Dickey County, ND, Divide County, ND, Dunn County, ND, Emmons County, ND, Foster County, ND, Golden Valley County, ND, Grant County, ND, Hettinger County, ND, Kidder County, ND, LaMoure County, ND, Logan County, ND, McHenry County, ND, McIntosh County, ND, McKenzie County, ND, Mercer County, ND, Mountrail County, ND, Oliver County, ND, Pierce County, ND, Renville County, ND, Rolette County, ND, Sheridan County, ND, Slope County, ND, Stark County, ND, Stutsman County, ND, Wells County, ND, Williams County, ND

The radar

The Bismarck radar (KBIS), 72 km from the middle of the area, began a volume at 08:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 00:00Z, 8.6 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 00:00Z on 2022-05-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 00:00Z on 2022-05-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -32 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1344 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
-32 m²/s²
0-3 km storm-relative helicity
55 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted.

418 
WWUS73 KBIS 300834
NPWBIS

URGENT - WEATHER MESSAGE
National Weather Service Bismarck ND
334 AM CDT Mon May 30 2022

NDZ001-002-009-010-017-018-031>033-040-041-043-044-301645-
/O.NEW.KBIS.WI.Y.0026.220530T2100Z-220531T1800Z/
Divide-Burke-Williams-Mountrail-McKenzie-Dunn-Golden Valley-
Billings-Stark-Slope-Hettinger-Bowman-Adams-
Including the cities of Watford City, Parshall, Columbus,
Halliday, Bowman, New Town, Hettinger, Medora, Marmarth,
Dickinson, Killdeer, Portal, Lignite, Stanley, Powers Lake,
Crosby, Williston, Beach, Mott, Bowbells, and New England
334 AM CDT Mon May 30 2022 /234 AM MDT Mon May 30 2022/

...WIND ADVISORY IN EFFECT FROM 4 PM CDT /3 PM MDT/ THIS AFTERNOON 
TO 1 PM CDT /NOON MDT/ TUESDAY...

* WHAT...North winds up to 30 mph with gusts up to 45 mph expected.

* WHERE...Western North Dakota.

* WHEN...From 4 PM CDT /3 PM MDT/ this afternoon to 1 PM CDT /Noon 
  MDT/ Tuesday.

* IMPACTS...Unsecured items will be blow around.

* ADDITIONAL DETAILS...The Wind Advisory will likely need eastward 
  expansion on Tuesday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution. Winds this strong can make driving difficult, 
especially for high profile vehicles.

&&

$$

Jones
8 follow-up statements
446 
WWUS73 KBIS 301452
NPWBIS

URGENT - WEATHER MESSAGE
National Weather Service Bismarck ND
952 AM CDT Mon May 30 2022

NDZ003>005-011>013-019>023-025-034>037-042-045>048-050-051-302300-
/O.EXB.KBIS.WI.Y.0026.220531T0300Z-220601T0000Z/
Renville-Bottineau-Rolette-Ward-McHenry-Pierce-Mercer-Oliver-
McLean-Sheridan-Wells-Foster-Morton-Burleigh-Kidder-Stutsman-
Grant-Sioux-Emmons-Logan-La Moure-McIntosh-Dickey-
Including the cities of Carrington, Fessenden, Wilton, Lamoure,
Glenburn, Dunseith, Sherwood, Carson, Tappen, Jamestown, Minot,
Mcclusky, Mandan, New Leipzig, Solen, Shell Valley, Hazen,
Wishek, Underwood, Ellendale, St. John, Bismarck, Beulah, Harvey,
Napoleon, Rugby, Center, Rolette, Drake, Towner, Ashley, Velva,
Linton, Mohall, Kulm, Garrison, Selfridge, Elgin, Fort Yates,
Edgeley, Goodrich, Gackle, Steele, Oakes, Rolla, Strasburg,
Washburn, Turtle Lake, and Bottineau
952 AM CDT Mon May 30 2022 /852 AM MDT Mon May 30 2022/

...WIND ADVISORY IN EFFECT FROM 10 PM CDT /9 PM MDT/ THIS EVENING TO 
7 PM CDT /6 PM MDT/ TUESDAY...

* WHAT...Northwest winds around 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Central North Dakota.

* WHEN...From 10 PM CDT /9 PM MDT/ this evening to 7 PM CDT /6 PM 
  MDT/ Tuesday.

* IMPACTS...Things left unsecured outside will be blown around. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution. Winds this strong can make driving difficult, 
especially for high profile vehicles.

&&

$$

NDZ001-002-009-010-017-018-031>033-040-041-043-044-302300-
/O.CON.KBIS.WI.Y.0026.220530T2100Z-220531T1800Z/
Divide-Burke-Williams-Mountrail-McKenzie-Dunn-Golden Valley-
Billings-Stark-Slope-Hettinger-Bowman-Adams-
Including the cities of Watford City, Parshall, Columbus,
Halliday, Bowman, New Town, Hettinger, Medora, Marmarth,
Dickinson, Killdeer, Portal, Lignite, Stanley, Powers Lake,
Crosby, Williston, Beach, Mott, Bowbells, and New England
952 AM CDT Mon May 30 2022 /852 AM MDT Mon May 30 2022/

...WIND ADVISORY REMAINS IN EFFECT FROM 4 PM CDT /3 PM MDT/ THIS 
AFTERNOON TO 1 PM CDT /NOON MDT/ TUESDAY...

* WHAT...North winds around 30 mph with gusts up to 45 mph expected.

* WHERE...Western North Dakota.

* WHEN...From 4 PM CDT /3 PM MDT/ this afternoon to 1 PM CDT /Noon 
  MDT/ Tuesday.

* IMPACTS...Unsecured items will be blow around.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution. Winds this strong can make driving difficult, 
especially for high profile vehicles.

&&

$$

Hamilton
466 
WWUS73 KBIS 301839
NPWBIS

URGENT - WEATHER MESSAGE
National Weather Service Bismarck ND
139 PM CDT Mon May 30 2022

NDZ001-002-009-010-017-018-031>033-040-041-043-044-310245-
/O.CON.KBIS.WI.Y.0026.220530T2100Z-220531T1800Z/
Divide-Burke-Williams-Mountrail-McKenzie-Dunn-Golden Valley-
Billings-Stark-Slope-Hettinger-Bowman-Adams-
Including the cities of Watford City, Parshall, Columbus,
Halliday, Bowman, New Town, Hettinger, Medora, Marmarth,
Dickinson, Killdeer, Portal, Lignite, Stanley, Powers Lake,
Crosby, Williston, Beach, Mott, Bowbells, and New England
139 PM CDT Mon May 30 2022 /1239 PM MDT Mon May 30 2022/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT/NOON MDT/ 
TUESDAY...

* WHAT...North winds around 30 mph with gusts up to 45 mph expected.

* WHERE...Western North Dakota.

* WHEN...Until 1 PM CDT/Noon MDT/ Tuesday.

* IMPACTS...Unsecured items will be blow around.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution. Winds this strong can make driving difficult, 
especially for high profile vehicles.

&&

$$

NDZ003>005-011>013-019>023-025-034>037-042-045>048-050-051-310245-
/O.CON.KBIS.WI.Y.0026.220531T0300Z-220601T0000Z/
Renville-Bottineau-Rolette-Ward-McHenry-Pierce-Mercer-Oliver-
McLean-Sheridan-Wells-Foster-Morton-Burleigh-Kidder-Stutsman-
Grant-Sioux-Emmons-Logan-La Moure-McIntosh-Dickey-
Including the cities of Carrington, Fessenden, Wilton, Lamoure,
Glenburn, Dunseith, Sherwood, Carson, Tappen, Jamestown, Minot,
Mcclusky, Mandan, New Leipzig, Solen, Shell Valley, Hazen,
Wishek, Underwood, Ellendale, St. John, Bismarck, Beulah, Harvey,
Napoleon, Rugby, Center, Rolette, Drake, Towner, Ashley, Velva,
Linton, Mohall, Kulm, Garrison, Selfridge, Elgin, Fort Yates,
Edgeley, Goodrich, Gackle, Steele, Oakes, Rolla, Strasburg,
Washburn, Turtle Lake, and Bottineau
139 PM CDT Mon May 30 2022 /1239 PM MDT Mon May 30 2022/

...WIND ADVISORY REMAINS IN EFFECT FROM 10 PM CDT /9 PM MDT/ THIS 
EVENING TO 7 PM CDT /6 PM MDT/ TUESDAY...

* WHAT...Northwest winds around 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Central North Dakota.

* WHEN...From 10 PM CDT /9 PM MDT/ this evening to 7 PM CDT /6 PM 
  MDT/ Tuesday.

* IMPACTS...Things left unsecured outside will be blown around. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution. Winds this strong can make driving difficult, 
especially for high profile vehicles.

&&

$$

Hamilton
030 
WWUS73 KBIS 302055
NPWBIS

URGENT - WEATHER MESSAGE
National Weather Service Bismarck ND
355 PM CDT Mon May 30 2022

NDZ001-002-009-010-017-018-031>033-040-041-043-044-310500-
/O.CON.KBIS.WI.Y.0026.220530T2100Z-220531T1800Z/
Divide-Burke-Williams-Mountrail-McKenzie-Dunn-Golden Valley-
Billings-Stark-Slope-Hettinger-Bowman-Adams-
Including the cities of Watford City, Parshall, Columbus,
Halliday, Bowman, New Town, Hettinger, Medora, Marmarth,
Dickinson, Killdeer, Portal, Lignite, Stanley, Powers Lake,
Crosby, Williston, Beach, Mott, Bowbells, and New England
355 PM CDT Mon May 30 2022 /255 PM MDT Mon May 30 2022/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT/NOON MDT/ 
TUESDAY...

* WHAT...North winds around 30 mph with gusts up to 45 mph expected.

* WHERE...Western North Dakota.

* WHEN...Until 1 PM CDT/Noon MDT/ Tuesday.

* IMPACTS...Unsecured items will be blow around.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution. Winds this strong can make driving difficult, 
especially for high profile vehicles.

&&

$$

NDZ003>005-011>013-019>023-025-034>037-042-045>048-050-051-310500-
/O.CON.KBIS.WI.Y.0026.220531T0300Z-220601T0000Z/
Renville-Bottineau-Rolette-Ward-McHenry-Pierce-Mercer-Oliver-
McLean-Sheridan-Wells-Foster-Morton-Burleigh-Kidder-Stutsman-
Grant-Sioux-Emmons-Logan-La Moure-McIntosh-Dickey-
Including the cities of Carrington, Fessenden, Wilton, Lamoure,
Glenburn, Dunseith, Sherwood, Carson, Tappen, Jamestown, Minot,
Mcclusky, Mandan, New Leipzig, Solen, Shell Valley, Hazen,
Wishek, Underwood, Ellendale, St. John, Bismarck, Beulah, Harvey,
Napoleon, Rugby, Center, Rolette, Drake, Towner, Ashley, Velva,
Linton, Mohall, Kulm, Garrison, Selfridge, Elgin, Fort Yates,
Edgeley, Goodrich, Gackle, Steele, Oakes, Rolla, Strasburg,
Washburn, Turtle Lake, and Bottineau
355 PM CDT Mon May 30 2022 /255 PM MDT Mon May 30 2022/

...WIND ADVISORY REMAINS IN EFFECT FROM 10 PM CDT /9 PM MDT/ THIS 
EVENING TO 7 PM CDT /6 PM MDT/ TUESDAY...

* WHAT...Northwest winds around 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Central North Dakota.

* WHEN...From 10 PM CDT /9 PM MDT/ this evening to 7 PM CDT /6 PM 
  MDT/ Tuesday.

* IMPACTS...Things left unsecured outside will be blown around. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution. Winds this strong can make driving difficult, 
especially for high profile vehicles.

&&

$$

Hamilton
189 
WWUS73 KBIS 310203
NPWBIS

URGENT - WEATHER MESSAGE
National Weather Service Bismarck ND
903 PM CDT Mon May 30 2022

NDZ001-002-009-010-017-018-031>033-040-041-043-044-311215-
/O.CON.KBIS.WI.Y.0026.000000T0000Z-220531T1800Z/
Divide-Burke-Williams-Mountrail-McKenzie-Dunn-Golden Valley-
Billings-Stark-Slope-Hettinger-Bowman-Adams-
Including the cities of Watford City, Parshall, Columbus,
Halliday, Bowman, New Town, Hettinger, Medora, Marmarth,
Dickinson, Killdeer, Portal, Lignite, Stanley, Powers Lake,
Crosby, Williston, Beach, Mott, Bowbells, and New England
903 PM CDT Mon May 30 2022 /803 PM MDT Mon May 30 2022/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT/NOON MDT/ 
TUESDAY...

* WHAT...North winds around 30 mph with gusts up to 45 mph expected.

* WHERE...Western North Dakota.

* WHEN...Until 1 PM CDT/Noon MDT/ Tuesday.

* IMPACTS...Unsecured items will be blown around.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution. Winds this strong can make driving difficult, 
especially for high profile vehicles.

&&

$$

NDZ003>005-011>013-019>023-025-034>037-042-045>048-050-051-311215-
/O.CON.KBIS.WI.Y.0026.220531T0300Z-220601T0000Z/
Renville-Bottineau-Rolette-Ward-McHenry-Pierce-Mercer-Oliver-
McLean-Sheridan-Wells-Foster-Morton-Burleigh-Kidder-Stutsman-
Grant-Sioux-Emmons-Logan-La Moure-McIntosh-Dickey-
Including the cities of Carrington, Fessenden, Wilton, Lamoure,
Glenburn, Dunseith, Sherwood, Carson, Tappen, Jamestown, Minot,
Mcclusky, Mandan, New Leipzig, Solen, Shell Valley, Hazen,
Wishek, Underwood, Ellendale, St. John, Bismarck, Beulah, Harvey,
Napoleon, Rugby, Center, Rolette, Drake, Towner, Ashley, Velva,
Linton, Mohall, Kulm, Garrison, Selfridge, Elgin, Fort Yates,
Edgeley, Goodrich, Gackle, Steele, Oakes, Rolla, Strasburg,
Washburn, Turtle Lake, and Bottineau
903 PM CDT Mon May 30 2022 /803 PM MDT Mon May 30 2022/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT/6 PM MDT/ 
TUESDAY...

* WHAT...Northwest winds around 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Central North Dakota.

* WHEN...Until 7 PM CDT/6 PM MDT/ Tuesday.

* IMPACTS...Unsecured items will be blown around.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution. Winds this strong can make driving difficult, 
especially for high profile vehicles.

&&

$$

Telken
289 
WWUS73 KBIS 310619
NPWBIS

URGENT - WEATHER MESSAGE
National Weather Service Bismarck ND
119 AM CDT Tue May 31 2022

NDZ001-002-009-010-017-018-031>033-040-041-043-044-311430-
/O.CON.KBIS.WI.Y.0026.000000T0000Z-220531T1800Z/
Divide-Burke-Williams-Mountrail-McKenzie-Dunn-Golden Valley-
Billings-Stark-Slope-Hettinger-Bowman-Adams-
Including the cities of Watford City, Parshall, Columbus,
Halliday, Bowman, New Town, Hettinger, Medora, Marmarth,
Dickinson, Killdeer, Portal, Lignite, Stanley, Powers Lake,
Crosby, Williston, Beach, Mott, Bowbells, and New England
119 AM CDT Tue May 31 2022 /1219 AM MDT Tue May 31 2022/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT/NOON MDT/ THIS 
AFTERNOON...

* WHAT...North winds around 30 mph with gusts up to 45 mph expected.

* WHERE...Western North Dakota.

* WHEN...Until 1 PM CDT/Noon MDT/ this afternoon.

* IMPACTS...Things left unsecured outside will be blown around. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution. Winds this strong can make driving difficult, 
especially for high profile vehicles.

&&

$$

NDZ003>005-011>013-019>023-025-034>037-042-045>048-050-051-311430-
/O.CON.KBIS.WI.Y.0026.000000T0000Z-220601T0000Z/
Renville-Bottineau-Rolette-Ward-McHenry-Pierce-Mercer-Oliver-
McLean-Sheridan-Wells-Foster-Morton-Burleigh-Kidder-Stutsman-
Grant-Sioux-Emmons-Logan-La Moure-McIntosh-Dickey-
Including the cities of Carrington, Fessenden, Wilton, Lamoure,
Glenburn, Dunseith, Sherwood, Carson, Tappen, Jamestown, Minot,
Mcclusky, Mandan, New Leipzig, Solen, Shell Valley, Hazen,
Wishek, Underwood, Ellendale, St. John, Bismarck, Beulah, Harvey,
Napoleon, Rugby, Center, Rolette, Drake, Towner, Ashley, Velva,
Linton, Mohall, Kulm, Garrison, Selfridge, Elgin, Fort Yates,
Edgeley, Goodrich, Gackle, Steele, Oakes, Rolla, Strasburg,
Washburn, Turtle Lake, and Bottineau
119 AM CDT Tue May 31 2022 /1219 AM MDT Tue May 31 2022/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT/6 PM MDT/ THIS 
EVENING...

* WHAT...Northwest winds around 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Central North Dakota.

* WHEN...Until 7 PM CDT/6 PM MDT/ this evening.

* IMPACTS...Unsecured items will be blown around.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution. Winds this strong can make driving difficult, 
especially for high profile vehicles.

&&

$$

Jones
278 
WWUS73 KBIS 311110
NPWBIS

URGENT - WEATHER MESSAGE
National Weather Service Bismarck ND
610 AM CDT Tue May 31 2022

NDZ001-002-009-010-017-018-031>033-040-041-043-044-311800-
/O.CON.KBIS.WI.Y.0026.000000T0000Z-220531T1800Z/
Divide-Burke-Williams-Mountrail-McKenzie-Dunn-Golden Valley-
Billings-Stark-Slope-Hettinger-Bowman-Adams-
Including the cities of Watford City, Parshall, Columbus,
Halliday, Bowman, New Town, Hettinger, Medora, Marmarth,
Dickinson, Killdeer, Portal, Lignite, Stanley, Powers Lake,
Crosby, Williston, Beach, Mott, Bowbells, and New England
610 AM CDT Tue May 31 2022 /510 AM MDT Tue May 31 2022/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT/NOON MDT/ THIS 
AFTERNOON...

* WHAT...North winds around 30 mph with gusts up to 45 mph expected.

* WHERE...Western North Dakota.

* WHEN...Until 1 PM CDT/Noon MDT/ this afternoon.

* IMPACTS...Unsecured items will be blown around.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution. Winds this strong can make driving difficult, 
especially for high profile vehicles.

&&

$$

NDZ003>005-011>013-019>023-025-034>037-042-045>048-050-051-311915-
/O.CON.KBIS.WI.Y.0026.000000T0000Z-220601T0000Z/
Renville-Bottineau-Rolette-Ward-McHenry-Pierce-Mercer-Oliver-
McLean-Sheridan-Wells-Foster-Morton-Burleigh-Kidder-Stutsman-
Grant-Sioux-Emmons-Logan-La Moure-McIntosh-Dickey-
Including the cities of Carrington, Fessenden, Wilton, Lamoure,
Glenburn, Dunseith, Sherwood, Carson, Tappen, Jamestown, Minot,
Mcclusky, Mandan, New Leipzig, Solen, Shell Valley, Hazen,
Wishek, Underwood, Ellendale, St. John, Bismarck, Beulah, Harvey,
Napoleon, Rugby, Center, Rolette, Drake, Towner, Ashley, Velva,
Linton, Mohall, Kulm, Garrison, Selfridge, Elgin, Fort Yates,
Edgeley, Goodrich, Gackle, Steele, Oakes, Rolla, Strasburg,
Washburn, Turtle Lake, and Bottineau
610 AM CDT Tue May 31 2022 /510 AM MDT Tue May 31 2022/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT/6 PM MDT/ THIS 
EVENING...

* WHAT...Northwest winds around 35 mph with gusts up to 55 mph 
  expected.

* WHERE...Central North Dakota.

* WHEN...Until 7 PM CDT/6 PM MDT/ this evening.

* IMPACTS...Unsecured items will be blown around.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution. Winds this strong can make driving difficult, 
especially for high profile vehicles.

&&

$$

Jones
644 
WWUS73 KBIS 311734
NPWBIS

URGENT - WEATHER MESSAGE
National Weather Service Bismarck ND
1234 PM CDT Tue May 31 2022

NDZ001-002-009-010-017-018-031>033-040-041-043-044-311845-
/O.EXP.KBIS.WI.Y.0026.000000T0000Z-220531T1800Z/
Divide-Burke-Williams-Mountrail-McKenzie-Dunn-Golden Valley-
Billings-Stark-Slope-Hettinger-Bowman-Adams-
Including the cities of Watford City, Parshall, Columbus,
Halliday, Bowman, New Town, Hettinger, Medora, Marmarth,
Dickinson, Killdeer, Portal, Lignite, Stanley, Powers Lake,
Crosby, Williston, Beach, Mott, Bowbells, and New England
1234 PM CDT Tue May 31 2022 /1134 AM MDT Tue May 31 2022/

...WIND ADVISORY WILL EXPIRE AT 1 PM CDT/NOON MDT/ THIS AFTERNOON...

Winds have dropped below advisory levels and will continue to 
gradually decrease this afternoon and evening.

$$

NDZ003>005-011>013-019>023-025-034>037-042-045>048-050-051-010000-
/O.CON.KBIS.WI.Y.0026.000000T0000Z-220601T0000Z/
Renville-Bottineau-Rolette-Ward-McHenry-Pierce-Mercer-Oliver-
McLean-Sheridan-Wells-Foster-Morton-Burleigh-Kidder-Stutsman-
Grant-Sioux-Emmons-Logan-La Moure-McIntosh-Dickey-
Including the cities of Carrington, Fessenden, Wilton, Lamoure,
Glenburn, Dunseith, Sherwood, Carson, Tappen, Jamestown, Minot,
Mcclusky, Mandan, New Leipzig, Solen, Shell Valley, Hazen,
Wishek, Underwood, Ellendale, St. John, Bismarck, Beulah, Harvey,
Napoleon, Rugby, Center, Rolette, Drake, Towner, Ashley, Velva,
Linton, Mohall, Kulm, Garrison, Selfridge, Elgin, Fort Yates,
Edgeley, Goodrich, Gackle, Steele, Oakes, Rolla, Strasburg,
Washburn, Turtle Lake, and Bottineau
1234 PM CDT Tue May 31 2022 /1134 AM MDT Tue May 31 2022/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT/6 PM MDT/ THIS 
EVENING...

* WHAT...Northwest winds around 35 mph with gusts up to 55 mph 
  expected.

* WHERE...Central North Dakota.

* WHEN...Until 7 PM CDT/6 PM MDT/ this evening.

* IMPACTS...Unsecured items will be blown around.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution. Winds this strong can make driving difficult, 
especially for high profile vehicles.

&&

$$

Telken
598 
WWUS73 KBIS 312357
NPWBIS

URGENT - WEATHER MESSAGE
National Weather Service Bismarck ND
657 PM CDT Tue May 31 2022

NDZ003>005-011>013-019>023-025-034>037-042-045>048-050-051-010100-
/O.EXP.KBIS.WI.Y.0026.000000T0000Z-220601T0000Z/
Renville-Bottineau-Rolette-Ward-McHenry-Pierce-Mercer-Oliver-
McLean-Sheridan-Wells-Foster-Morton-Burleigh-Kidder-Stutsman-
Grant-Sioux-Emmons-Logan-La Moure-McIntosh-Dickey-
Including the cities of Carrington, Fessenden, Wilton, Lamoure,
Glenburn, Dunseith, Sherwood, Carson, Tappen, Jamestown, Minot,
Mcclusky, Mandan, New Leipzig, Solen, Shell Valley, Hazen,
Wishek, Underwood, Ellendale, St. John, Bismarck, Beulah, Harvey,
Napoleon, Rugby, Center, Rolette, Drake, Towner, Ashley, Velva,
Linton, Mohall, Kulm, Garrison, Selfridge, Elgin, Fort Yates,
Edgeley, Goodrich, Gackle, Steele, Oakes, Rolla, Strasburg,
Washburn, Turtle Lake, and Bottineau
657 PM CDT Tue May 31 2022 /557 PM MDT Tue May 31 2022/

...WIND ADVISORY WILL EXPIRE AT 7 PM CDT/6 PM MDT/ THIS EVENING...

The winds are now below advisory criteria. 

$$

Smith

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this wind advisory went out at May 29, 11:48 PM MDT, 2 hours 46 minutes earlier.

Area forecast discussion, May 29, 11:48 PM MDT, 2 hours 46 minutes before
Area Forecast Discussion
National Weather Service Bismarck ND
1248 AM CDT Mon May 30 2022

.UPDATE...
Issued at 1248 AM CDT Mon May 30 2022

Low stratus continues to expand south through the forecast area
into central North Dakota, and we added in patchy fog in the far
north central with this update due to significantly reduced
visibility at Rolla. We will monitor overnight in case fog expands
across more of the area. Otherwise, thunderstorms are ongoing
across parts of central and eastern South Dakota and are moving
north-northeast, potentially clipping the eastern James River
Valley later in the overnight hours. These are not expected to be
severe with weak shear and pretty limited instability, but could
potentially see small hail and gusty winds if convection can stay
strong as it moves north.

UPDATE Issued at 945 PM CDT Sun May 29 2022

Just blended in the latest observations into the current forecast
as it remains on track.

UPDATE Issued at 642 PM CDT Sun May 29 2022

Tweaked near term sky cover a bit with this update based on the
latest satellite trends. Otherwise, the forecast remains on track
with ongoing convection situated to the north and east of our
CWA. A few areas of light showers or drizzle cannot be ruled out
with the low stratus moving in overnight across the area, but the
main focus precipitation-wise will be on the activity expected by
tomorrow afternoon.

&&

.SHORT TERM...(This evening through Tuesday)
Issued at 153 PM CDT Sun May 29 2022

Strong winds and thunderstorm chances highlight the short term
forecast.

Currently, a surface low is situated just west of Rugby ND, with
scattered showers over western Bottineau county, north of the
surface low. This is within an area of moisture convergence and a
slowly destabilizing atmosphere, with 1500 J/KG of MLCAPE nosing
into the Turtle Mountains. If mid level lapse rates were stronger
think there might be a better chance of a non-supercell tornado
given the location if the surface low. Will certainly need to
monitor over the next few hours, but better chances for a few
stronger storms look to already be a little farther to the north
and east.

Otherwise there is a westerly to northerly surface flow across the
remainder of the forecast area with some drier air advecting into
the southwest and south central and colder northerly surface flow
into northwest ND. A stray shower can't be rule out anywhere
this afternoon, with an isolated thunderstorm possible over the
James River Valley, but for the most part, it looks like the north
central into the Turtle Mountains will be the main focus through
the afternoon. By early evening the more favorable setup shift
east of the Turtle Mountains.

Tonight, a strong impulse working through the mean western U.S.
upper trough inducing cyclogenesis over the central plains. Back
up here in the Northern Plains, a northerly surface flow develops
behind the exiting aforementioned surface low, with widespread
low stratus developing over portions of western and northern ND.
There may be a little light rain or drizzle within this, but for
the most part expect little if any significant precipitation
overnight.

The better precipitation chances come on Tuesday as the surface
low over the central plains quickly lifts northeast and meets up
with the upper level system in the vicinity of central South
Dakota becoming a nearly stacked system by Monday afternoon.
Strong instability and strong deep layer shear will exist over the
eastern Dakotas and Minnesota Monday afternoon, with strong
forcing for ascent lifting into the area. At this time it appears
that the best chances for severe thunderstorms will be east of the
forecast area, and a moderate risk for severe weather has been
issued by the SPC for the far eastern Dakotas into west central
Minnesota. The enhanced risk for severe storms extends back into
the southern James River Valley. Forecast soundings over the James
River Valley show a favorable sounding for severe weather with
strong 0-3km helicity and strong instability, but this only lasts
for a small window of time before the shear profile becomes
unfavorable. There would still be enough instability aloft over
the JRV for some large hail to half dollar size even after the
directional shear profile becomes unfavorable. The timeframe
looks to be from mid to late afternoon Monday, with the threat
decreasing rapidly thereafter. West of the James River Valley, the
threat for severe weather diminishes quickly as you go farther
west, but there could be some heavy precipitation within the
deformation zone to the north and west of the stacked system.
Uncertainty also remains in exactly where this zone will set up.
The heavy rain that fell last night was mainly over western ND,
and the JRV has been dry for the a while now with the last major
precip on the 12th of the month. There could be a few rounds of
thunderstorms though over the JRV, with some storms possible early
in the morning and another round mid to late in the afternoon.
Will still have to keep an eye on the flooding potential,
especially if we get some areas of heavy rain in the JRV with the
first wave Monday morning.

Strong environmental winds will also be an issue Monday through
Tuesday. However the strongest gradient winds and winds aloft will
pass over the forecast area Monday night into early Tuesday
morning. We may still need a wind advisory for portions of the
West on Monday and portions of the east on Tuesday, but with quite
a bit of uncertainty remaining, will hold off on issuing any
advisory at this time.

.LONG TERM...(Tuesday night through Sunday)
Issued at 153 PM CDT Sun May 29 2022

Mostly dry and seasonable cool through the extended period.

After the strong storm system exits the area on Tuesday, we remain
within a northwest upper level flow through the remainder of the
extended period with daytime highs mainly in the 60s and overnight
lows in the 40s. Given the time of year and the northwest flow
there may be a few daytime showers or isolated thunderstorms that
the given NBM guidance is not picking up on. Even so it would be
isolated in nature. Slightly better precipitation chances enter
the forecast by next weekend, but at this time no significant
storm systems beyond our Monday and Tuesday storm system.

&&

.AVIATION...(For the 06Z TAFS through 06Z Monday night)
Issued at 1248 AM CDT Mon May 30 2022

Low stratus will expand northeast to southwest through the
overnight hours, with low MVFR to IFR ceilings expected at all
terminals by 12Z. Widespread showers and thunderstorms are
expected after 18Z, with SHRA included at all terminals except
KXWA. Visibility reductions are expected in any areas of moderate
to potentially heavy rainfall. Winds will be relatively light and
northerly through the night before quickly becoming breezy to
windy through the morning and afternoon, with north-northeast
winds sustained around 20 to 25 knots and gusting to 35 knots.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...Jones
SHORT TERM...TWH
LONG TERM...TWH
AVIATION...Jones
Hazardous weather outlook, May 29, 11:28 PM MDT, 3 hours 6 minutes before
Hazardous Weather Outlook
National Weather Service Bismarck ND
1228 AM CDT Mon May 30 2022

NDZ001>005-009>013-017>023-031>036-040>046-310530-
Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward-
McHenry-Pierce-McKenzie-Dunn-Mercer-Oliver-McLean-Sheridan-Wells-
Golden Valley-Billings-Stark-Morton-Burleigh-Kidder-Slope-
Hettinger-Grant-Bowman-Adams-Sioux-Emmons-
1228 AM CDT Mon May 30 2022 /1128 PM MDT Sun May 29 2022/

This Hazardous Weather Outlook is for portions of north central
North Dakota, northwest North Dakota, south central North Dakota,
and southwest North Dakota.

.DAY ONE...Tonight

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Thunderstorms are possible on Monday, especially southwest and
central. A few of these storms could become strong to possibly
severe.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

NDZ025-037-047-048-050-051-310530-
Foster-Stutsman-Logan-La Moure-McIntosh-Dickey-
1228 AM CDT Mon May 30 2022

This Hazardous Weather Outlook is for portions of southeast North
Dakota.

.DAY ONE...Tonight

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Thunderstorms are possible on Monday. Some of these storms may
become strong to severe, with the main hazards being hail up to
the size of half dollars and wind gusts up to 60 mph.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

MEJ

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 30, 11:33 AM MDTFlood WatchBISDickey, Foster, LaMoure, Stutsman11 hr

Nearby

Wind Advisories in North Dakota, 2022Every wind advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.